Can Solvents Be an Issue?

Discussion in 'Support' started by Lisa Robinson, Nov 5, 2014.

tinnitus forum
    1. Lisa Robinson
      Depressed

      Lisa Robinson Member

      Tinnitus Since:
      19/09/2013
      I paint my nails a lot like nail art for my blog and instagram every day 2 hours. My dad seems to think I should stop painting my nails for a while because he believes it can be causing problems with lining of my nose and inhaling it to the brain. Causing issues with my ears nose and throat.

      I use acetone which is in my nail polish remover. Is this a possible case? I know its not cause of my ringing but for my Middle forehead, eye headaces and space out and down and loss of appetite?
       
    2. Danny Boy
      Cheerful

      Danny Boy Member Benefactor Hall of Fame

      Location:
      England
      Tinnitus Since:
      7/2014
      Cause of Tinnitus:
      Ear infection
      "Acetone is generally considered safe when it’s used for its intended purposes, but for teens who deliberately inhale its vapors, acetone can be extremely dangerous. Available at drugstores, supermarkets, salons and convenience stores, nail polish remover is inexpensive and easy to obtain.

      When inhaled in high concentrations, acetone acts as a central nervous system depressant, slowing down vital functions like heartbeat, respiration and metabolism. Acetone is also highly flammable, which means that teenagers who inhale its fumes while smoking are at risk of life-threatening burn injuries.

      Young teenagers who are just beginning to experiment with drugs often start with inhalation, or “huffing.” Nail polish remover can be inhaled directly from the bottle, poured into a bag and inhaled by mouth, or sniffed from a saturated rag. No matter how it’s abused, acetone can cause adverse side effects, such as:

      • Irritation of the throat and nasal passages
      • Nausea and vomiting
      • Headaches
      • Damage to the eyes
      • Confusion
      • Dizziness
      • Unconsciousness
      Long-term exposure to acetone can cause weakness, chronic irritation of the respiratory passages, mood swings and irritability."
       
    3. Lisa Robinson
      Depressed

      Lisa Robinson Member

      Tinnitus Since:
      19/09/2013
      Oh ok. Think I may need to cut down since having issues with throat and so on. I know nail polish can stink so badly and the remover is even worse. Been painting my nails for over two years constantly.
       
    4. Telis

      Telis Member Hall of Fame

      Location:
      Calgary
      Tinnitus Since:
      11/2013
      Yup...good call on your dad's part
       
    5. jojo
      Confused

      jojo Member

      Location:
      Rochester NY
      Tinnitus Since:
      2010
      Lisa, go with natural or organic nail polish. Alittle more $ but it is safe.
       
      • Like Like x 1
    6. quietatnight
      Frustrated

      quietatnight Member

      Location:
      Rockford IL
      Tinnitus Since:
      1990
      Cause of Tinnitus:
      Accustic tramma due being too close to a fire craker when I was a kid
      Lisa, its a very good idea to stay away from acetone its nasty stuff. And pretty sure its toxic as well. If you are having throat issues or headaches even more important to stop.


      Louie
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.